Alert archive / Louisiana / Flash Flood Warnings in 2008
Flash Flood Warning 25, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at May 13, 2008, 9:09 PM CDT for Bossier Parish, Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2008, 9:09 PM CDT (02:09 UTC)
- Expired
- May 14, 2008, 12:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
County Bossier Parish, LA
The radar
The Shreveport radar (KSHV), 33 km from the middle of the area, began a volume at 02:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 2.2 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2574 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 573 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 7.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSHV 140209
FFWSHV
LAC015-140515-
/O.NEW.KSHV.FF.W.0025.080514T0209Z-080514T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
909 PM CDT TUE MAY 13 2008
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN BOSSIER PARISH IN NORTHWEST LOUISIANA...
* UNTIL 1215 AM CDT
* AT 903 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HAUGHTON
AND EASTWOOD
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SHREVEPORT.
LAT...LON 3262 9360 3264 9345 3240 9344 3235 9341
3226 9345
TIME...MOT...LOC 0209Z 180DEG 0KT 3251 9355
$$1 follow-up statement
000
WGUS74 KSHV 140507
FFSSHV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1206 AM CDT WED MAY 14 2008
LAC015-140515-
/O.CON.KSHV.FF.W.0025.000000T0000Z-080514T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOSSIER LA-
1206 AM CDT WED MAY 14 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT FOR
SOUTHEASTERN BOSSIER PARISH...
WHILE STORMS HAVE DECREASED IN INTENSITY AND OR MOVED EAST OF THE
AREA...FLOODING WILL LIKELY CONTINUE IN LOW LYING AREAS THROUGH THE
OVERNIGHT HOURS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SHREVEPORT.
LAT...LON 3262 9360 3264 9345 3240 9344 3235 9341
3226 9345
TIME...MOT...LOC 0506Z 180DEG 0KT 3251 9355
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at May 13, 3:30 PM CDT, 5 hours 39 minutes earlier.
Area forecast discussion, May 13, 3:30 PM CDT, 5 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 330 PM CDT TUE MAY 13 2008 .DISCUSSION... CLOUD COVER HAS PROTECTED US FROM SEVERE STORMS THIS AFTERNOON THUS FAR...BUT A POTENTIAL SEVERE WEATHER THREAT WILL CONTINUE INTO THE EVENING HOURS. THE MAIN THREAT THIS EVENING WILL CONTINUE TO BE COIN SIZE HAIL...ALONG WITH THE POSSIBILITY OF ISOLATED TORNADO ACTIVITY. A WET FORECAST IS ON TAP FOR THE REMAINDER OF THE WORK WEEK...AS A STRONG UPPER LEVEL LOW CURRENTLY IN THE ROCKIES WILL MOVE TOWARD THE AREA OVER THE NEXT COUPLE OF DAYS. SEVERAL VORT MAXES WILL PASS ACROSS THE AREA IN THE SOUTHWEST FLOW AHEAD OF THE LOW...AND WITH DEEP MOISTURE IN PLACE CONVECTION SHOULD BE FAIRLY EASY. A COLD FRONT WILL MOVE INTO THE AREA TOMORROW AFTERNOON/EVENING...AND THIS FEATURE WILL BE THE FOCUS OF A HEAVY RAIN EVENT. HEAVY RAIN WITH ISOLATED AMOUNTS BETWEEN FOUR AND FIVE INCHES MAY BE OBSERVED ACROSS THE I30 CORRIDOR NORTHWARD. HOWEVER I WILL HOLD OFF ON A WATCH ISSUANCE UNTIL WE GET MORE CERTAINTY FROM THE MODELS...BUT TWO TO THREE INCHES SHOULD BE COMMON ACROSS THE AREA WITH THIS EVENT. I WENT SLIGHTLY ABOVE GUIDANCE ON MINS...BUT HUNG FAIRLY CLOSE ON MAXES. ELEVEN && .AVIATION... MOSTLY VFR CIGS AND VSBYS OVER REGION THIS AFTERNOON...BUT SCATTERED SHOWERS AND THUNDERSTORMS WILL BE INCREASING IN COVERAGE AND INTENSITY. CIGS AND VSBYS IN VICINITY OF THE CONVECTION WILL BE MVFR FOR THE MOST PART...BUT BRIEF PERIODS OF IFR NEAR THE CORE OF STORMS. FLIGHT HAZARDS FROM THUNDERSTORMS...INCLUDING THE THREAT OF LARGE HAIL...EXPECTED TO CONTINUE THROUGH 14/18Z. NON CONVECTIVE IFR CIGS EXPECTED TO AGAIN BECOME WIDESPREAD AFTER 14/06Z WITH OCCASIONAL VSBYS AOB 3 MILES. THE IFR CONDITIONS TO CONTINUE UNTIL AT LEAST 14/16Z. SURFACE WINDS MAINLY SOUTH TO SOUTHEAST 10 TO 15 KTS...BUT GUSTS OVER 30 KNOTS POSSIBLE VICINITY CONVECTION. /14/ && .PRELIMINARY POINT TEMPS/POPS... SHV 71 81 71 81 / 70 70 50 40 MLU 69 79 70 81 / 70 70 50 50 DEQ 70 75 66 74 / 70 70 50 40 TXK 70 77 70 75 / 70 70 50 40 ELD 71 78 70 78 / 70 70 50 40 TYR 71 82 71 79 / 70 70 40 40 GGG 71 82 71 79 / 70 70 40 40 LFK 73 85 73 82 / 70 70 40 50 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 11/14
Hazardous weather outlook, May 13, 12:00 PM CDT, 9 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT TUE MAY 13 2008 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-141100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT TUE MAY 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A WARM FRONT CURRENTLY ACROSS DEEP EAST TEXAS AND CENTRAL LOUISIANA WILL DRIFT NORTHWARD ACROSS THE FOUR STATE AREA THIS AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR THIS AFTERNOON ALONG AND AHEAD OF THIS WARM FRONT. AS AFTERNOON HEATING BUILDS...SOME STRONGER THUNDERSTORMS MAY APPROACH SEVERE LIMITS. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ALONG THE I-30 CORRIDOR OF NORTHEAST TEXAS AND SOUTHWEST ARKANSAS INCLUDING SOUTHEAST OKLAHOMA AND A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER DEEP EAST TEXAS AND MUCH OF NORTH LOUISIANA. AS WE MOVE INTO THE EVENING HOURS...UPPER LEVEL ENERGY AND AN APPROACHING COLD FRONT WILL HELP SUSTAIN POSSIBLE SEVERE DEVELOPMENT OVERNIGHT. THE PRIMARY SEVERE WEATHER THREATS WILL BE HAIL AND STRONG DAMAGING WINDS WITH ISOLATED TORNADOES A POSSIBILITY AS WELL. THE THUNDERSTORM ACTIVITY COVERAGE AND INTENSITY WILL INCREASE OVERNIGHT AND INTO TOMORROW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... ONGOING THUNDERSTORM ACTIVITY WILL CONTINUE ACROSS THE FOUR STATE AREA ALL DAY WEDNESDAY...OVERNIGHT AND POSSIBLY INTO EARLY THURSDAY AS THE SYSTEM MOVES VERY SLOWLY EASTWARD ACROSS THE AREA...EVEN PERHAPS STALLING AT TIMES. HEAVY RAINFALL MAY THEN BECOME POSSIBLE DURING THIS PERIOD...RESULTING IN THE PONDING OF WATER ON AREA ROADWAYS. PLEASE STAY TUNED FOR LATER FORECASTS AND STATEMENTS CONCERNING THIS POTENTIALLY HAZARDOUS WEATHER EVENT. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT. 11
In the hours before
Local storm report, May 13, 8:19 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
819 PM CDT TUE MAY 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0756 PM HAIL SHREVEPORT 32.47N 93.80W
05/13/2008 M0.75 INCH CADDO LA BROADCAST MEDIA
FLOURNOY AND LUCAS STREETS
&&
ASTEVENSLocal storm report, May 13, 8:24 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
824 PM CDT TUE MAY 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0822 PM FLASH FLOOD SHREVEPORT 32.47N 93.80W
05/13/2008 CADDO LA BROADCAST MEDIA
QUERBY GOLF GOURSE AREA BETWEEN EAST KINGS HWY AND YOUREE
DRIVE. WATER IS UP OVER THE CURBS WITH 3 TO 4 INCHES OF
WATER ACROSS THE ROAD.
&&
ASTEVENSLocal storm report, May 13, 8:35 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
835 PM CDT TUE MAY 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM FLASH FLOOD SHREVEPORT 32.47N 93.80W
05/13/2008 CADDO LA NWS EMPLOYEE
WATER ACROSS THE ROAD IN SOUTH SHREVEPORT INCLUDING
KINGSTON ROAD AT BERT KOUNS AND LINWOOD NORTH OF BERT
KOUNS AND STONEHAVEN AT WILLIAMSON WAY. WATER UP TP THE
BOTTOM OF CAR DOORS.
&&
ASTEVENSLocal storm report, May 13, 8:36 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
836 PM CDT TUE MAY 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0832 PM TSTM WND GST SHREVEPORT 32.47N 93.80W
05/13/2008 E70 MPH CADDO LA FIRE DEPT/RESCUE
NEAR WOOLWORTH RD AND BERT KOUNS.
&&
17Local storm report, May 13, 8:40 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
840 PM CDT TUE MAY 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM FLASH FLOOD SHREVEPORT 32.47N 93.80W
05/13/2008 CADDO LA NWS EMPLOYEE
WATER ACROSS THE ROAD IN SOUTH SHREVEPORT INCLUDING
KINGSTON ROAD AT BERT KOUNS AND LINWOOD NORTH OF BERT
KOUNS AND STONEHAVEN AT WILLIAMSON WAY. WATER UP TO THE
BOTTOM OF CAR DOORS.
&&
ASTEVENSLocal storm report, May 13, 8:44 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
844 PM CDT TUE MAY 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM FLASH FLOOD SHREVEPORT 32.47N 93.80W
05/13/2008 CADDO LA BROADCAST MEDIA
WATER OVER THE ROAD AT MACKEY LANE ON MANSFIELD AND
SUMMERGROVE DRIVE AT WALKER ROAD IN SOUTHWEST SHREVEPORT.
&&
ASTEVENSThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 8:07 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 53 min |
| May 13, 8:11 PM CDT | Flash Flood Warning | SHV | Bossier, Caddo | 3 hr |
| May 13, 8:47 PM CDT | Severe Thunderstorm Warning | SHV | De Soto | 28 min |
| May 13, 9:21 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Caddo, De Soto, Red River | 39 min |
| May 13, 10:01 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Jackson, Natchitoches, Red River | 44 min |
| May 13, 10:07 PM CDT | Flash Flood Warning | SHV | Bossier, Caddo, De Soto, Red River | 3 hr |
| May 13, 10:15 PM CDT | Special Weather Statement | SHV | Red River | 60 min |
| May 13, 11:15 PM CDT | Flash Flood Warning | SHV | Bienville, Jackson, Lincoln | 3 hr |
| May 13, 11:47 PM CDT | Tornado Warning | SHV | Caldwell, Jackson, Winn | 43 min |
| May 14, 12:16 AM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Ouachita | 44 min |
| May 14, 12:20 AM CDT | Flash Flood Warning | SHV | Caldwell, Ouachita | 3 hr |
| May 14, 2:45 AM CDT | Special Weather Statement | SHV | Claiborne, Webster | 60 min |
| May 14, 3:15 AM CDT | Flash Flood Watch | SHV | Bienville, Bossier, Caddo, Caldwell, Claiborne, De Soto and 11 more | 31 hr |
| May 14, 4:51 AM CDT | Special Weather Statement | SHV | Bossier, Caddo | 54 min |
| May 14, 5:09 AM CDT | Flash Flood Warning | SHV | Bossier, Caddo | 10 hr |
| May 14, 7:07 AM CDT | Flash Flood Warning | SHV | De Soto, Red River | 3 hr |
| May 14, 1:42 PM CDT | River Flood Warning | SHV | Caddo, De Soto | 9 days |
Nearby
Flash Flood Warnings in Louisiana, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.